Texas, 2004Flood in Texas, April 6, 2004
April 6, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 4:07 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 6, 4:07 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR 6 2004
.DISCUSSION...QUICK ZONE UPDATE TO ACCOUNT FOR EXPIRATION OF
SEVERE THUNDERSTORM WATCH #45.
&&
.PREV DISCUSSION...BROKEN LINE OF STRONG THUNDERSTORMS WITH HEAVY
RAIN ACROSS THE HILL COUNTRY WITH NORTHERN SECTION TO MOVE INTO
AUSTIN AREA AROUND 4 AM. SOUTHERN PART OF LINE MOVING MORE SLOWLY AND
SHOULD MOVE INTO SAN ANTONIO AREA AROUND 5 TO 530 AM MAKING FOR A
DIFFICULT START OF THE MORNING RUSH. THE MESO ETA MODEL HANDLING
SPEED OF THE LINE BETTER THAN GFS BUT STILL A BIT SLOW. LINE SHOULD
MOVE ACROSS REST OF THE CWA BY MID AFTERNOON AND WILL EXTEND FFA
UNTIL 2 PM. MINOR DISTURBANCE TO BRING CHANCE POPS EAST TONIGHT.
UPPER LOW FINALLY MOVES NORTHEAST WITH BETTER WEATHER WEDNESDAY
THROUGH FRIDAY. COLD FRONT RACES THROUGH STATE SATURDAY WITH TEMPS
DROPPING BELOW SEASONAL NORMALS SUNDAY AND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 57 81 57 / 80 30 0 0
AUSTIN BERGSTROM INTL AIRPORT 76 57 81 55 / 80 30 0 0
DEL RIO INTL AIRPORT 80 59 84 59 / 50 0 0 0
SAN ANTONIO INTL AIRPORT 77 59 81 60 / 80 20 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL BUT EXTREME NORTHWEST PORTION OF SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNTIL 2 PM CDT.
&&
03/06
Hazardous weather outlook, Apr 6, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR 6 2004
TXZ171>173-183>194-202>209-217>225-228-071000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT TUE APR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2PM THIS AFTERNOON.
WIDESPREAD RAINFALL MOUNTS OF 2 TO 4 INCHES ARE POSSIBLE.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS. WIND GUSTS TO NEAR 60 MPH WILL BE
THE PRIMARY SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Apr 6, 1:37 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD LOMA ALTA 29.92N 100.77W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
HWY 277 FLOODED
1242 AM BLIZZARD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 377 AND 674 CLOSED
0210 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 41, 55S, 335 CLOSED
0218 AM FLASH FLOOD 19 W MOUNTAIN HOME 30.17N 99.68W
04/06/2004 KERR TX LAW ENFORCEMENT
HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED
&&
DCLocal storm report, Apr 6, 1:42 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD LOMA ALTA 29.92N 100.77W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
HWY 277 FLOODED
1242 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 377 AND 674 CLOSED
0210 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 41, 55S, 335 CLOSED
0218 AM FLASH FLOOD 19 W MOUNTAIN HOME 30.17N 99.68W
04/06/2004 KERR TX LAW ENFORCEMENT
HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED
&&
DCLocal storm report, Apr 6, 2:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 27 N DEL RIO 29.77N 100.90W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
JUNCTION OF HIGHWAYS 277 AND 377 CLOSED
&&
DCLocal storm report, Apr 6, 3:44 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL CEDAR PARK 30.51N 97.83W
04/06/2004 1.75 INCH WILLIAMSON TX LAW ENFORCEMENT
&&
DCLocal storm report, Apr 6, 6:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD JOHNSON CITY 30.27N 98.41W
04/06/2004 BLANCO TX LAW ENFORCEMENT
ONE FOOT OF WATER OVE HIGHWAY 281. FARM ROAD 2766
IMPASSABLE BETWEEN JOHNSON CITY AND PEDERNALES FALLS
0705 AM FLASH FLOOD 11 SW KERRVILLE 29.93N 99.27W
04/06/2004 KERR TX TRAINED SPOTTER
TUTRLE CREEK HAS FLOODED ALL LOW WATER CROSSINGS
&&
DCLocal storm report, Apr 6, 6:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 AM FLASH FLOOD INGRAM 30.08N 99.24W
04/06/2004 KERR TX LAW ENFORCEMENT
TWO HIGH WATER RESCUES
&&
DCFlood, Uvalde
- When
- April 6, 7:00 AM CST to 6:00 PM CST
- Where
- Uvalde forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
The Frio River at Concan crested at 18.23 feet on April 6 at 1230CST, where flood stage is 11 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 6, 20044 injured · $300,000 · 1.75 in hail · 15 events
- Debris Flow in Utah, April 6 to 7, 2004$40,000 · 1 event
- Flood in Texas, April 6 to 8, 2004$25,000 · 1 event
- Tornadoes and Flash Flooding in Texas, April 6, 2004$10,000 · F0 · 17 events
- Hail and Damaging Wind in Texas, April 6, 20041.75 in hail · 9 events
- Frost and Freeze in North Carolina, April 6, 20048 events
- Tornadoes and Hail in Texas, April 6, 2004$10,000 · F0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 6, 200450 kt wind · 6 events
- Tornado and Hail in Oklahoma, April 6, 2004F0 · 3 events
- Frost and Freeze in Virginia, April 6, 20042 events
- Marine Thunderstorm Wind and Waterspout in Gulf of Mexico, April 6, 20042 events
- Flood in Texas, April 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393291.